Alert archive / Nebraska / Tornado Warnings in 2015
Tornado Warning 37, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Aug 7, 2015, 11:46 PM CDT for Adams County, Nebraska. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 8, 2015, 12:00 AM CDT
- In force
- 14 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Adams County, NE
The radar
The Grand Island radar (KUEX), 12 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:54 PM CDT | TSTM WND GST 60 | 5 E Ayr, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WFUS53 KGID 080446
TORGID
NEC001-080500-
/O.NEW.KGID.TO.W.0037.150808T0446Z-150808T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1146 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1146 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER AYR...OR 12 MILES SOUTHWEST OF HASTINGS...
MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4035 9838 4035 9854 4046 9862 4066 9828
4038 9828
TIME...MOT...LOC 0446Z 241DEG 40KT 4043 9848
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HEINLEIN2 follow-up statements
482
WWUS53 KGID 080500
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT SAT AUG 8 2015
NEC001-080509-
/O.EXP.KGID.TO.W.0037.000000T0000Z-150808T0500Z/
ADAMS NE-
1200 AM CDT SAT AUG 8 2015
...THE TORNADO WARNING FOR SOUTHEASTERN ADAMS COUNTY WILL EXPIRE AT
1200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS OF 55 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4035 9838 4035 9854 4046 9862 4066 9828
4038 9828
TIME...MOT...LOC 0457Z 241DEG 40KT 4043 9848
$$
HEINLEIN317
WWUS53 KGID 080501
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1201 AM CDT SAT AUG 8 2015
NEC001-080510-
/O.EXP.KGID.TO.W.0037.000000T0000Z-150808T0500Z/
ADAMS NE-
1201 AM CDT SAT AUG 8 2015
...THE TORNADO WARNING FOR SOUTHEASTERN ADAMS COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4035 9838 4035 9854 4046 9862 4066 9828
4038 9828
TIME...MOT...LOC 0457Z 241DEG 40KT 4043 9848
$$
HEINLEINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Aug 7, 7:21 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 7:21 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT FRI AUG 7 2015
.UPDATE...
ISSUED AT 626 PM CDT FRI AUG 7 2015
NOT SURE THE CHANGE WAS NECESSARILY "WORTH IT" AT THIS STAGE IN
THE GAME...BUT FELT STRONGLY ENOUGH IN THE MAIN THREAT FOR MORE
WIDESPREAD HEAVY RAINFALL HOLDING OFF UNTIL AFTER NIGHTFALL WITHIN
THE VAST MAJORITY OF THE EXISTING FLASH FLOOD WATCH AREA
(ESPECIALLY THE TRI-CITIES PORTION)...THAT HAVE DELAYED THE "START
TIME" OF THE FLASH FLOOD WATCH FROM 7PM TO 10PM. EVEN BY 10
PM...ITS QUITE POSSIBLE THAT MUCH OF THE CWA COULD STILL BE RAIN-
FREE...ALTHOUGH ACTIVITY SHOULD AT LEAST BE ON THE INCREASE IN OUR
WEST. RECAPPING...THE MAJORITY OF THE CWA SHOULD GET THROUGH THE
PRE-NIGHTFALL HOURS DRY EXCEPT FOR THE LIMITED...ONGOING WEAK
CONVECTION THAT CONTINUES FESTERING IN THE SOUTHEAST QUADRANT OF
OUR NEB ZONES.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 323 PM CDT FRI AUG 7 2015
FOCUS WILL BE ON THE THUNDERSTORM POTENTIAL LATER
TODAY/TONIGHT...AND THE POSSIBILITY FOR HEAVY RAINFALL ASSOCIATED
WITH THESE STORMS. SOME DISCUSSION WILL BE MADE ON
TEMPERATURES...MAINLY FOR SATURDAY AFTERNOON WHEN WE COULD SEE HEAT
INDEX VALUES APPROACHING 100-105 FOR SOUTHWESTERN PORTIONS OF THE
OUTLOOK AREA.
MODELS ARE IN EXTREMELY GOOD AGREEMENT FOR RAINFALL POTENTIAL
TONIGHT...AND THEY HAVE BEEN THE LAST SEVERAL DAYS WHICH IS VERY
NICE FOR A CHANGE. WE WILL BE UNDER SOUTHWESTERLY FLOW ALOFT. A
SHORTWAVE TROUGH AND VORTICITY MAXIMUM WILL TRANSITION AROUND A
RIDGE WHICH OVER SOUTHERN PARTS OF THE CONUS. THE VORTICITY MAXIMUM
WILL PASS RIGHT OVER THE FORECAST AREA. DEEP LAYER LIFT FROM 1000 MB
TO 500 MB IS STRONG AND SHOULD PROMOTE WIDESPREAD THUNDERSTORM
ACTIVITY ACROSS THE FORECAST AREA AS A STRONG LOW LEVEL JET NOSES
INTO THE AREA THIS EVENING/OVERNIGHT. PRECIPITABLE WATER VALUES MAX
OUT AROUND 2.00 TO 2.25 INCHES TONIGHT WHICH IS AT OR GREATER THAN 2
STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. MID-LEVEL
LAPSE RATES ARE ALSO IMPRESSIVE RANGING BETWEEN 5 AND 8 DEGREES
CELSIUS BETWEEN 925 MB AND 700 MB. ALL THINGS ARE POINTING TO HIGH
CONFIDENCE IN RAINFALL ACROSS THE FORECAST AREA...WHICH SHOULD
RESULTING IN MOST AREAS RECEIVING HEAVY RAINFALL BETWEEN 1 AND 2
INCHES. PERHAPS MORE IN SOME MORE ISOLATED AREAS. THAT BEING
SAID...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY
MORNING. AS FOR THE SEVERE THREAT...THE MAIN THREATS WILL BE WIND
AND HAIL. DEEP LAYER SHEAR (0-6 KM) VALUES RANGE FROM ABOUT 30 TO 55
KNOTS...AND 0-1 KM HELICITY VALUES RANGE BETWEEN 150 TO 300
M^2/S^2...SO ROTATING UPDRAFTS ARE NOT OUT OF THE QUESTION.
HOWEVER...STORMS SHOULD NOT BE DISCRETE AND MORE CLUSTERED/LINEAR IN
NATURE...SO THE TORNADO THREAT SHOULD BE LIMITED TODAY/TONIGHT. THAT
BEING SAID...THERE IS STILL A POSSIBILITY FOR A TORNADO...BUT
CHANCES ARE STORMS WILL NOT BE SURFACED BASED AND MORE ELEVATED.
OVERALL...TORNADO THREAT IS SMALL...AND AS PREVIOUSLY MENTIONED WIND
AND HAIL WILL BE THE MAIN THREATS.
TEMPERATURES SATURDAY AFTERNOON WILL RANGE FROM THE MID 80S TO UPPER
90S FLIRTING WITH 100 DEGREES. DEPENDING ON EXACTLY HOW MUCH
MOISTURE WE GET TONIGHT DEWPOINTS COULD INCREASE FOR TOMORROW. AS OF
NOW...WE HAVE HEAT INDEX VALUES RANGING BETWEEN ABOUT 98 AND 104 FOR
SOUTHEASTERN PARTS OF THE OUTLOOK AREA...MAINLY ALONG AND SOUTH OF A
LINE FROM LOGAN KANSAS TO HEBRON NEBRASKA. STAY TUNED TO SEE IF
TEMPERATURE AND DEWPOINTS CHANGE AT ALL AFTER TONIGHT RAINFALL. WE
COULD SEE HEAT INDEX VALUES WITHIN ADVISORY CRITERIA TOMORROW
AFTERNOON.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 323 PM CDT FRI AUG 7 2015
GUIDANCE SUGGESTS AN UPPER TROPOSPHERIC RIDGE WILL EXIST OVER THE
SOUTHERN PLAINS TO START THE LONG-TERM FORECAST PERIOD AT 00Z
SUNDAY...WITH QUASI-ZONAL UPPER TROPOSPHERIC FLOW OVER OUR AREA.
THIS RIDGE IS EXPECTED TO STRENGTHEN OVER THE CENTRAL CONUS
BEGINNING LATE MONDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK.
GUIDANCE ALSO SUGGESTS THE PASSAGE OF MULTIPLE UPPER TROPOSPHERIC
PERTURBATIONS WITHIN THE MEAN QUASI-ZONAL FLOW WILL BRING A CHANCE
FOR ISOLATED TO PERHAPS SCATTERED PRECIPITATION PRODUCTION ACROSS
VARIOUS PORTIONS OF THE CWA SUNDAY AND MONDAY. LOW POPS...GENERALLY
IN THE 20-30% RANGE...EXIST IN THE FORECAST FOR VARIOUS PORTIONS OF
THE CWA SUNDAY AND MONDAY AS A RESULT. TUESDAY THROUGH
FRIDAY...LITTLE IF ANY SYNOPTIC-SCALE OMEGA IS EXPECTED ACROSS THE
REGION AS THE UPPER TROPOSPHERIC RIDGE STRENGTHENS ACROSS THE
CENTRAL CONUS. GIVEN THIS...THERE ALSO SEEMS TO BE LITTLE IF ANY
CHANCE FOR PRECIPITATION ACROSS MUCH OF THE CWA TUESDAY AND BEYOND.
THAT SAID...THERE MAY BE AN EXCEPTION ACROSS OUR FAR SOUTH/SOUTHWEST
TUESDAY AND WEDNESDAY AS HIGH PLAINS CONVECTION MAKES AN ATTEMPT TO
MOVE INTO THE AREA FROM THE WEST. GIVEN THIS...WENT AHEAD WITH ~20%
POPS ACROSS OUR SOUTH/SOUTHWESTERN CWA BOTH TUESDAY AND WEDNESDAY.
LITTLE IF ANY CHANGE IN THE BOUNDARY-LAYER AIR MASS SHOULD PROMOTE
SIMILAR TEMPERATURE READINGS FROM DAY TO DAY SUNDAY THROUGH AT LEAST
MONDAY...WITH HIGHS GENERALLY IN THE 80S AND LOWS IN THE 60S.
PERHAPS STARTING TUESDAY...BUT MORE SO WEDNESDAY AND
BEYOND...THERMAL ADVECTION THROUGH THE BOUNDARY LAYER IS EXPECTED TO
PROMOTE A NOTICEABLE WARMING TREND ACROSS THE AREA...WITH HIGHS
CLIMBING INTO THE LOW 90S FOR MANY LOCATIONS ACROSS THE CWA BY LATE
NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 721 PM CDT FRI AUG 7 2015
WILL STATE UP FRONT THAT ALTHOUGH CONFIDENCE IS FAIRLY HIGH IN
THUNDERSTORM-FREE AND VFR CONDITIONS THROUGH AT LEAST THESE FIRST
3-4 HOURS THIS EVENING...ANYTHING AFTER THAT IS "FAIR GAME"
REGARDING THE POSSIBILITY OF STRONG THUNDERSTORMS...HEAVY RAINFALL
AND SUB-VFR CEILING AND VISIBILITY. INSTEAD OF TRYING TO GET
OVERLY-DETAILED WITH THUNDERSTORM TIMING THAT IS STILL SOMEWHAT
UNCERTAIN...WILL CONTINUE TO BROAD-BRUSH THE ENTIRE LATE EVENING
AND OVERNIGHT HOURS WITH A GENERIC VICINITY THUNDERSTORM (VCTS)
MENTION...AND DEFER TO LATER TAF AMENDMENTS/ISSUANCES TO INSERT
TEMPO AND/OR PREVAILING GROUPS WITH MORE TIMING CONFIDENCE. THERE
IS A GOOD BET HOWEVER THAT BOTH TERMINALS WILL REALIZE A PERIOD OF
THUNDERSTORM ACTIVITY AT SOME POINT TONIGHT...POTENTIALLY
FEATURING ERRATIC/GUSTY WINDS AS WELL.
GETTING INTO THE LATTER HALF OF THE PERIOD SATURDAY
DAYTIME...ALTHOUGH CONFIDENCE IS NOT OVERLY HIGH IN CEILING
TRENDS...FELT THERE IS ENOUGH OF A CHANCE OF LOW STRATUS
DEVELOPING BEHIND THE DEPARTING CONVECTION THAT HAVE INTRODUCED AN
MVFR CEILING FOR THE MORNING HOURS. COULD SEE SOME REDUCED
VISIBILITY AS WELL...BUT FOR NOW WILL ONLY GO WITH LOW-END VFR. BY
THE SATURDAY AFTERNOON HOURS ANTICIPATE A RETURN TO VFR CEILING
AND HAVE LEFT OUT ANY MENTION OF ADDITIONAL SHOWERS/STORMS...AS
THOSE CHANCES SHOULD MAINLY FOCUS EAST OF THE TERMINALS.
AS FOR SURFACE WINDS...OBVIOUSLY THUNDERSTORM OUTFLOW COULD
GREATLY MODERATE THE LOCAL ENVIRONMENT FOR SEVERAL HOURS...BUT THE
VERY GENERAL EXPECTATION NOT ACCOUNTING FOR THUNDERSTORM
INFLUENCES IS THAT A GENERALLY EAST-SOUTHEAST BREEZE TONIGHT WILL
BECOME SOMEWHAT VARIABLE IF NOT NORTHERLY/WESTERLY DURING THE
LATTER HALF OF THE PERIOD BEHIND A PASSING BOUNDARY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR NEZ039-040-046-047-
060>062-072>075-082>085.
KS...NONE.
&&
UPDATE...PFANNKUCH
SHORT TERM...GUERRERO
LONG TERM...BRYANT
AVIATION...PFANNKUCHHazardous weather outlook, Aug 7, 6:16 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 616 PM CDT FRI AUG 7 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 616 PM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THIS EVENING AND TONIGHT...THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY ACROSS THE OUTLOOK AREA...GENERALLY MOVING IN FROM WEST TO EAST...BUT WITH SOME ACTIVITY ALSO FORMING DIRECTLY OVER THE LOCAL AREA. SEVERE STORMS ARE POSSIBLE...ESPECIALLY WITHIN COUNTIES WEST OF THE HIGHWAY 281 CORRIDOR...WITH QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO LIKELY. ALTHOUGH ALMOST ANY LOCATION IS PRONE TO HEAVY RAIN TONIGHT...THE AREA MOST FAVORED TO OBSERVE HEAVY RAIN IS GENERALLY NORTH OF THE NEBRASKA-KANSAS STATE LINE AND ALONG AND WEST OF HIGHWAY 281 CORRIDOR...WHERE A FLASH FLOOD WATCH IS IN EFFECT. PLEASE SEE THE FLASH FLOOD PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL RANGE BETWEEN ROUGHLY 99 AND 104 DEGREES SATURDAY AFTERNOON...MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM LOGAN KANSAS...TO HEBRON NEBRASKA. LOW CHANCES FOR THUNDERSTORMS EXIST IN THE FORECAST FOR VARIOUS PORTIONS OF THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE THUNDERSTORMS MAY BE NEEDED TONIGHT...AND ANY REPORTS OF RAINFALL AMOUNTS OF AT LEAST 2 INCHES WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/GUERRERO/BRYANT
In the hours before
Special weather statement, Aug 7, 10:18 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT FRI AUG 7 2015
NEZ074-084-080400-
FRANKLIN NE-KEARNEY NE-
1018 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNEY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 1100 PM CDT...
AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HILDRETH...OR 19 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILDRETH AND UPLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4047 9904 4039 9876 4013 9908 4020 9918
4024 9918
TIME...MOT...LOC 0318Z 220DEG 18KT 4025 9909
PFANNKUCHSpecial weather statement, Aug 7, 10:32 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1032 PM CDT FRI AUG 7 2015 KSZ017-080400- ROOKS KS- 1032 PM CDT FRI AUG 7 2015 ...STRONG THUNDERSTORMS APPROACHING ROOKS COUNTY... AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LOGAN TO 6 MILES NORTH OF RIGA...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL KANSAS. LAT...LON 3913 9960 3956 9960 3957 9905 3913 9905 TIME...MOT...LOC 0331Z 268DEG 29KT 3957 9963 3904 9962 HALBLAUB
Special weather statement, Aug 7, 10:50 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1050 PM CDT FRI AUG 7 2015
KSZ006-NEZ061-073-074-084-080415-
SMITH KS-FRANKLIN NE-KEARNEY NE-PHELPS NE-BUFFALO NE-
1050 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...KEARNEY...NORTHEASTERN
PHELPS...SOUTHERN BUFFALO AND FRANKLIN COUNTIES UNTIL 1115 PM CDT...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
BERTRAND TO NEAR ALMA TO 6 MILES SOUTHWEST OF SPEED...AND MOVING
EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...MINDEN...SMITH CENTER...FRANKLIN...AXTELL...KENSINGTON...
HILDRETH...WILCOX...CAMPBELL...LEBANON...FUNK...UPLAND...GAYLORD...
NAPONEE...BLOOMINGTON...RIVERTON...HEARTWELL...ATHOL...NORMAN AND
HARLAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9907 4000 9918 4035 9918 4035 9923
4068 9964 4069 9872 4000 9873 4000 9851
3957 9851 3957 9907
TIME...MOT...LOC 0350Z 272DEG 48KT 4050 9962 4007 9930 3958 9947
HALBLAUBLocal storm report, Aug 7, 11:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1115 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN ELM CREEK 40.72N 99.38W
08/07/2015 U0.00 INCH BUFFALO NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS HEAVY RAIN IN THE TOWN OF ELM
CREEK. MANY CITY ROADS HAVE WATER COVERING THEM.
&&
SALTZMANSpecial weather statement, Aug 7, 11:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1119 PM CDT FRI AUG 7 2015
NEZ074>076-084>086-080500-
CLAY NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-NUCKOLLS NE-ADAMS NE-
1119 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR KEARNEY...NUCKOLLS...CLAY...
FRANKLIN...ADAMS AND WEBSTER COUNTIES UNTIL MIDNIGHT CDT...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR KEARNEY TO NEAR CAMPBELL TO 6 MILES SOUTHWEST OF CEDAR...AND
MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CAMPBELL AROUND 1125 PM CDT.
BLADEN AROUND 1130 PM CDT.
BLUE HILL AROUND 1135 PM CDT.
KENESAW...PROSSER AND ROSEMONT AROUND 1140 PM CDT.
LAWRENCE AROUND 1145 PM CDT.
DEWEESE AROUND 1150 PM CDT.
FAIRFIELD AND TRUMBULL AROUND 1155 PM CDT.
EDGAR AND ONG AROUND 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4001 9917 4066 9918 4065 9890 4069 9875
4070 9783 4000 9783
TIME...MOT...LOC 0419Z 257DEG 57KT 4066 9907 4024 9878 3959 9903
HALBLAUBSpecial weather statement, Aug 7, 11:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1121 PM CDT FRI AUG 7 2015 KSZ006-018-080500- OSBORNE KS-SMITH KS- 1121 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE AND SMITH COUNTIES UNTIL MIDNIGHT CDT... AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF FRANKLIN TO 7 MILES NORTH OF CODELL...AND MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL KANSAS. LAT...LON 4000 9907 4000 9850 3923 9849 3923 9905 TIME...MOT...LOC 0420Z 272DEG 38KT 3998 9890 3930 9917 HALBLAUB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:38 PM CDT | Special Weather Statement | GID | Furnas, Harlan | 52 min |
| Aug 7, 9:47 PM CDT | Special Weather Statement | GID | Dawson | 28 min |
| Aug 7, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| Aug 7, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 33 min |
| Aug 7, 10:16 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 44 min |
| Aug 7, 10:18 PM CDT | Special Weather Statement | GID | Franklin | 42 min |
| Aug 7, 10:48 PM CDT | Areal Flood Advisory | GID | Dawson | 4 hr |
| Aug 7, 10:50 PM CDT | Special Weather Statement | GID | Franklin, Kearney, Phelps | 25 min |
| Aug 7, 11:11 PM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Aug 7, 11:19 PM CDT | Special Weather Statement | GID | Adams, Clay, Franklin, Kearney, Nuckolls, Webster | 41 min |
| Aug 7, 11:49 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 9 min |
| Aug 8, 12:02 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Thayer | 43 min |
| Aug 8, 12:18 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 42 min |
| Aug 8, 12:19 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 41 min |
| Aug 8, 1:04 AM CDT | Special Weather Statement | GID | Buffalo, Dawson | 41 min |
| Aug 8, 1:20 AM CDT | Areal Flood Advisory | GID | Buffalo, Dawson | 7 hr |
Nearby
Tornado Warnings in Nebraska, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.